Michigan, 2011Flood in Michigan, April 27 to 28, 2011
April 27 to 28, 2011 · NWS APX · 1 event in 1 county or zone
Several days of significant rainfall resulted in localized flooding in northern Cheboygan County. Inverness Trail was washed out near Maynard Road.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several days of significant rainfall resulted in localized flooding in northern Cheboygan County. Inverness Trail was washed out near Maynard Road. Numerous other secondary and gravel roads were washed out and closed. Water levels reached the sides of a few homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Apr 27, 8:01 PM EST, 59 minutes earlier.
Area forecast discussion, Apr 27, 8:01 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
901 PM EDT WED APR 27 2011
.SYNOPSIS.../ISSUED AT 330 PM/
LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN THIS AFTERNOON WILL MOVE
UP MICHIGAN'S EAST COAST BY THIS EVENING...THEN A SECOND LOW WILL
CROSS FAR SOUTHEAST LOWER MICHIGAN OVERNIGHT. DEPARTING LOW PRESSURE
WILL BRING SIGNIFICANTLY COOLER AIR AND RAIN SHOWERS ACROSS THE
STATE ON THURSDAY...THEN FAIR SKIES AND DRY WEATHER RETURN TO THE
STATE FRIDAY INTO SATURDAY.
FF
&&
.SHORT TERM.../ISSUED AT 330 PM/...TONIGHT
LOTS OF FORECAST ISSUES HEADING THROUGH THE NIGHT...REVOLVING
PRIMARILY AROUND VARIOUS PRECIP CHANCES ALONG WITH CLOUD/FOG TRENDS.
EARLY AFTERNOON ANALYSIS PLACES 993MB SURFACE CYCLONE ABOUT NEAR
SAGINAW AT 18Z...HEADED NORTH INTO EASTERN ONTARIO BY 03Z. LARGE
SHIELD OF WARM ADVECTION-DRIVEN RAIN CONTINUES TO WORK THROUGH THE
CWA (A RARE NORTHERN MICHIGAN RAINY DAY!)...JUST HAVING REACHED
EASTERN AS OF EARLY AFTERNOON (INITIALLY VERY DRY AIRMASS TO
OVERCOME). MEANWHILE...REGIONAL RADAR MOSAIC SHOWS A SHARP BACK EDGE
TO RAIN (ONSET OF RATHER STRONG ISENTROPIC DOWNGLIDE) WORKING
THROUGH CENTRAL LOWER COUNTIES. EXPECT THIS SHIELD TO WORK NORTH
INTO THE EARLY EVENING...LIKELY CLEARING EASTERN UPPER COUNTIES BY
03Z...WITH LACK OF ANY SIGNIFICANT FORCING MECHANISM IN ITS WAKE
SUPPORTING THE INTRODUCTION OF A DRY PERIOD FROM ROUGHLY 00Z THROUGH
06Z FOR NORTHERN LOWER. HOWEVER...CLOUDS REMAIN A VERY TRICKY
FORECAST ELEMENT...AS SATELLITE IMAGERY SHOWS RATHER STARK CLEARING
TRYING TO WORK TOWARD THE SOUTHERN COUNTIES. MAY WELL SEE SOME
CLEARING DOWN THAT WAY FOR A TIME...THOUGH SUSPECT COMBINATION OF
LIGHT WIND FIELDS...VERY MOIST BOUNDARY LAYER...AND SLIGHT COOLING
THROUGH THE NIGHT BENEATH MODEST INVERSION WILL SUPPORT
REDEVELOPMENT OF SOME FOG/STRATUS IN MANY SPOTS. WILL THUS MAINTAIN
AN OVERALL CLOUDY FLAVOR TO THE FORECAST THROUGH THE NIGHT.
IN ADDITION...WILL BE WATCHING APPROACH OF NEXT AND FINAL SHORTWAVE
EJECTING OUT OF MEAN MIDWEST/MID MISS VALLEY UPPER TROUGH THROUGH
THE NIGHT. QUICK UPTICK IN 700-500MB QG UPWARD FORCING AND FURTHER
SUPPORT FROM BRIEF SHOT OF 295-305K UPGLIDE SHOULD DRIVE ANOTHER
AXIS OF RAIN ACROSS MAINLY NORTHEAST LOWER COUNTIES FROM ABOUT 06Z
ONWARD...THOUGH QUICK-HITTING NATURE OF PRECIP SHOULD KEEP AMOUNTS
MUCH LIGHTER THAN RECENT EVENTS. OVERNIGHT TEMPERATURES SLOW TO FALL
INITIALLY BUT SHOULD END UP IN THE UPPER 30S/LOW 40S EVERYWHERE BY
MORNING AS WEAK COLD ADVECTION KICKS INTO GEAR.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 330 PM/...THURSDAY AND BEYOND
THURSDAY AND THURSDAY NIGHT...THE THIRD SHORTWAVE AND ASSOCIATED SFC
LOW PRESSURE SYSTEM WILL BE EXITING LAKE HURON AROUND DAYBREAK...
WITH THE STEADY RAINS LIKELY ENDING EARLY. MOST OF THIS PERIOD WILL
BE INFLUENCED BY COLD ADVECTION...AND THE PASSAGE OF A FAIRLY WELL
DEFINED LOW LEVEL TROUGH AXIS THURSDAY EVENING WHILE DEEP MOISTURE
LINGERS. THERE MAY BE A BREAK IN THE RAINS...OR AT LEAST A LULL
UNTIL LOW LEVEL LAPSE RATES STEEPEN INTO THE AFTERNOON AS SAID
TROUGH ARRIVES. THIS IS THE BETTER TIME FOR THE DEVELOPMENT OF
NUMEROUS RAIN SHOWERS. NO REAL CHANGE TO THE FORECAST HERE. DO FEEL
THAT THE COLD ADVECTION THROUGH THE DAY (H8 TEMPS DOWN TO -3C BY
LATE AFTERNOON)...AND CONVECTIVE NATURE OF THE PRECIPITATION...WILL
KEEP TEMPERATURES AT BAY...STRUGGLING TO RISE THROUGH THE DAY.
FORECAST SOUNDINGS SUGGEST THAT THE INTERIOR HIGHER TERRAIN OF NRN
LOWER...AND TO SOME SMALL/LESSER DEGREE EASTERN UPPER...WILL BE ABLE
TO SEE SOME SNOW MIX IN WITH THE RAIN. THIS DAY LOOKS LIKE ONE
WHERE...AS SHOWERS DEVELOP...TEMPERATURES SPIKE DOWNWARD. WILL GO
WITH HIGHS IN THE LOWER 40S...TO MAYBE 50 DEGREES IN DOWNSLOPING
REGIMES OF NE LOWER. SOUNDINGS GET EVEN COLDER INTO THE NIGHT...AND
AS TROUGH SWEEPS ON THROUGH DURING THE EVENING...THE SHOWERS COULD
ACTUALLY BE ALL SNOW IN THE HIGHER TERRAIN...WHILE OTHER LOCALES
MAYBE SEEING A FEW FLAKES AS WELL. THE TROUGH AND DEEPER MOISTURE
ARE REALLY BOTH THROUGH THE REGION OVERNIGHT...BUT WILL HOLD ONTO A
SMALL 30 PERCENT CHANCE ACROSS NE LOWER/EASTERN SECTIONS OF
CHIP/MACK COUNTIES. LOWS ARE A BIT TOUGH...AS SKIES COULD BE
CLEARING LATE. THERE'S STILL A TOUCH OF WIND...BUT READINGS ARE
LIKELY TO GET DOWN INTO THE LOWER HALF OF THE 30S.
FRIDAY THROUGH SATURDAY...BEAUTIFUL DAYS HERE. MAYBE SOME CLOUDINESS
HANGING ON EARLY MONDAY...BUT SKIES WILL QUICKLY BECOME FILLED WITH
SUNSHINE FRIDAY. THIS AS HEIGHTS ALOFT BUILD AND HIGH PRESSURE/DRIER
AIR ENGULF NRN MICHIGAN. WINDS WILL FALL OFF AS WELL...AND WITH GOOD
SOLAR HEATING...FRIDAY HIGHS WILL REACH THE MIDDLE 50S TO AROUND 60
DEGREES...DESPITE THE RELATIVELY SHALLOW MIXING. LIGHT WINDS AND
CLEAR SKIES FOR FRIDAY NIGHT WILL AGAIN ALLOW TEMPERATURES TO DROP
INTO THE CHILLY 30S. SOUTHERLY WINDS RETURN FOR SATURDAY...WITH GOOD
SUNSHINE AT LEAST THE FIRST HALF OF THE DAY (GFS WOULD SUGGEST A
FASTER ARRIVAL OF CLOUDS/RAIN SHOWERS FROM UPSTREAM NEXT UPPER
TROUGH AND COLD FRONT). WILL KEEP THE IDEA OF A SLOWER ARRIVAL TIME
OF PRECIP...BUT SKIES SHOULD AT LEAST GO MOSTLY CLOUDY IN THE
AFTERNOON. TEMPERATURES WILL STILL BE ABLE TO CLIMB INTO THE UPPER
50S IN EASTERN UPPER...AND IN THE LOW TO MID 60S FOR NRN LOWER.
AHHHH...THAT'S BETTER.
SUNDAY ONWARD...GFS LOOKING LIKE THE LEADER HERE...WITH ECMWF
TRENDING IT'S DIRECTION WITH AFOREMENTIONED COLD FRONT BEING MORE
PROGRESSIVE...AND NOT LOITERING IN THE NORTH WOODS. THIS WAS THE
IDEA YESTERDAY. RATHER...SFC LOW PRESSURE AND BETTER FORCING SHIFTS
NE AS THE FRONT ARRIVES...BUT THE GULF IS OPENED UP. FEEL THAT A
BROKEN BAND OF SHOWERS WILL IN FACT MAKE IT IN HERE...POSSIBLY
ENHANCED BY DAYTIME HEATING...BUT NO APPARENT INSTABILITY. WILL KEEP
LIKELY CHANCES FOR RAIN IN THE WESTERN HALF OF THE CWA...AND CHANCY
POPS EAST AS THE FRONT ARRIVES AFTER SUNDOWN. THE FRONT SHOULD BE
EAST OF US SUNDAY...WHILE SRN STREAM ENERGY LIFTS OUT INTO THE
CENTRAL PLAINS AND TRIES TO FIRE OFF MORE SHOWERS. THESE SHOULD BE
WELL SOUTH OF US. ONLY TRENDED THE FORECAST DRIER...BUT LEFT SMALL
CHANCES FOR SHOWERS UNTIL ECMWF JUMPS ALL THE WAY ON BOARD WITH THE
GFS. NO RAIN EXPECTED FOR SUNDAY NIGHT WITH HIGHER PRESSURE/DRIER
AIR AGAIN. NW FLOW ALOFT AND WEAK RIPPLES WORKING IN OVER THE REGION
INTO THE WORK WEEK...BUT NOTHING SEEMINGLY OF ANY CONSEQUENCE. WILL
KEEP RAIN OUT OF THE FORECAST.
SMD
&&
.MARINE.../ISSUED AT 330 PM/
LOW PRESSURE LIFTING UP INTO LAKE HURON TONIGHT...WITH ANOTHER AREA
OF LOW PRESSURE LIFTING THROUGH FAR SRN LAKE HURON OVERNIGHT. WINDS
WILL BE UNDER SMALL CRAFT ADVISORY LEVELS AND VARIABLE...BEFORE THE
SECOND LOW PRESSURE TURNS WIND MORE NORTHERLY TONIGHT...AND THEN
WEST AND NORTHWEST INTO THURSDAY AS A COLD FRONT PASSES THROUGH.
PERIODS OF RAIN WILL BE COMMON THROUGH THURSDAY EVENING...WITH DRIER
AIR AND SLACKENING WINDS ARRIVING FRIDAY AND SATURDAY. SMALL CRAFT
ADVISORIES ARE POSSIBLE IN A FEW NEARSHORE ZONES...SPECIFICALLY
PRESQUE ISLE LIGHT THURSDAY NIGHT INTO FRIDAY. THE MARGINAL NATURE
OF THESE WINDS AT THIS POINT WILL PREVENT ANY SMALL CRAFT ADVISORY
ISSUANCE AT THIS POINT.
SMD
&&
.AVIATION.../ISSUED AT 900 PM/...VALID FOR 00Z TAFS
TOUGH AVIATION FORECAST CONTINUES WITH IFR/LIFR POTENTIAL
PERSISTING AT LEAST THROUGH TONIGHT. TVC/APN CURRENTLY SITTING
WITH MVFR CONDITIONS. HOWEVER...AFTER AMPLE RAINFALL OVER THE LAST
TWO DAYS...WEAKENING WINDS TONIGHT AND BOUNDARY LAYER COOLING...
CONCEPTUAL MODEL CERTAINLY POINTS TO THE IDEA OF SOLID IFR
CONDITIONS (CIGS AND/OR VSBYS) DEVELOPING OVERNIGHT. FORECAST
REFLECTS THAT IDEA.
ON THURSDAY...ANOTHER ROUND OF RAINFALL IS EXPECTED TO SWING UP
THROUGH NORTHERN LOWER MICHIGAN LATE OVERNIGHT/THURSDAY MORNING...
BIGGEST RAIN IMPACT OCCURRING AT APN. AFTER THAT...COLDER LOW
LEVEL AIR WILL STEADILY ADVECT INTO THE REGION THROUGH THE DAY.
THIS WILL LEAD TO A RATHER SHOWERY DAY DOMINATED WITH MVFR
CONDITIONS...ALONG WITH THE POTENTIAL FOR SNOW TO MIX IN WITH RAIN
SHOWERS BY MID TO LATE AFTERNOON.
ADAM
&&
.HYDROLOGY.../ISSUED AT 330 PM/
ANOTHER WIDESPREAD SOAKING RAINFALL EVENT THROUGHOUT THE CWA WILL
LEAD TO RENEWED UPWARD RESPONSES ON JUST ABOUT ALL AREA
RIVERS/STREAMS OVER THE NEXT FEW DAYS. MOST NOTABLY...THE RIFLE
RIVER NEAR STERLING SHOULD CREST IN MODERATE FLOOD STAGE LATE
THURSDAY EVENING/EARLY FRIDAY MORNING...NOT REALLY A SURPRISE
GIVEN A WIDESPREAD 2 TO 3 INCHES OF RAIN DOWN THAT WAY OVER THE
PAST 48 HOURS (ON TOP OF A SOLID 4 TO 6 INCHES OVER THE LAST 30
DAYS). THIS IS IN LINE WITH EARLIER CONTINGENCY FORECASTS
SUGGESTING A CREST EVEN APPROACHING MAJOR FLOOD STAGE WAS
POSSIBLE...SO SOMETHING TO STILL WATCH. WILL ALSO HOIST A FLOOD
WARNING FOR THE MANISTEE RIVER AROUND SHERMAN PER COORDINATION
WITH NCRFC AND LATEST RIVER TRENDS/OBSERVED PRECIP AMOUNTS.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&
Hazardous weather outlook, Apr 27, 2:25 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
325 PM EDT WED APR 27 2011
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
325 PM EDT WED APR 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RECENT AND EXPECTED ADDITIONAL RAINFALL WILL CONTINUE THE FLOODING
THREAT ON THE RIFLE RIVER NEAR STERLING...AND THE MANISTEE RIVER
NEAR SHERMAN. PLEASE SEE ONGOING FLOOD WARNINGS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE RIFLE RIVER NEAR STERLING IS FORECAST TO EXPERIENCE MODERATE
FLOODING THROUGH THE END OF THE WEEK...WITH THE MANISTEE RIVER NEAR
SHERMAN TO EXPERIENCE NEAR MODERATE FLOODING. SEE THE LATEST FLOOD
WARNINGS FOR ADDITIONAL INFORMATION.
ELSEWHERE...RISING WATER LEVELS WILL BE SEEN ON MANY OTHER AREA
RIVERS AND STREAMS...DUE TO EVEN MORE RAINFALL EXPECTED THROUGH
THURSDAY. THE BRINGS ABOUT THE POTENTIAL FOR ADDITIONAL LOCALIZED
RIVER AND LOWLAND FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE RELAY RAIN REPORTS...AS WELL ANY HIGH WATER OR
FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE.
LAWRENCE/SMD
In the hours before
Local storm report, Apr 27, 4:03 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
503 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HEAVY RAIN BOYNE CITY 45.18N 84.96W
04/27/2011 M1.52 INCH CHARLEVOIX MI TRAINED SPOTTER
24HR TOTAL THRU 5 PM.
&&
BERGERLocal storm report, Apr 27, 5:31 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
631 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN LUZERNE 44.62N 84.27W
04/27/2011 M0.95 INCH OSCODA MI TRAINED SPOTTER
12HR TOTAL THRU 6 PM.
0627 PM HEAVY RAIN 11 N LAKE CITY 44.49N 85.21W
04/27/2011 M1.58 INCH MISSAUKEE MI TRAINED SPOTTER
12HR TOTAL THRU 6PM.
&&
BERGERLocal storm report, Apr 27, 5:54 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
654 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN EAST JORDAN 45.16N 85.13W
04/27/2011 M1.45 INCH CHARLEVOIX MI AMATEUR RADIO
24HR TOTAL THRU 6 PM.
&&
BERGERLocal storm report, Apr 27, 7:33 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
833 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HEAVY RAIN STERLING 44.03N 84.02W
04/27/2011 E0.95 INCH ARENAC MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
0824 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
04/27/2011 M1.17 INCH ALPENA MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
0824 PM HEAVY RAIN AU GRES 44.04N 83.69W
04/27/2011 M1.10 INCH ARENAC MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
0824 PM HEAVY RAIN 4 NNW PELLSTON 45.61N 84.82W
04/27/2011 M1.15 INCH EMMET MI TRAINED SPOTTER
12HR TOTAL THRU 8PM.
0824 PM HEAVY RAIN ALDEN 44.90N 85.30W
04/27/2011 M1.54 INCH ANTRIM MI TRAINED SPOTTER
24HR TOTAL THRU 8PM.
&&
BERGERLocal storm report, Apr 27, 7:52 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
852 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
04/27/2011 M1.67 INCH ALPENA MI TRAINED SPOTTER
9 HR TOTAL THRU 330 PM.
0334 PM HEAVY RAIN 2 W CADILLAC 44.25N 85.46W
04/27/2011 M1.34 INCH WEXFORD MI TRAINED SPOTTER
8 HR TOTAL THRU 330 PM.
0336 PM HEAVY RAIN LUZERNE 44.62N 84.27W
04/27/2011 M0.81 INCH OSCODA MI TRAINED SPOTTER
8 HR TOTAL THRU 3 PM.
0337 PM HEAVY RAIN 2 SSE GAYLORD 45.01N 84.66W
04/27/2011 M1.46 INCH OTSEGO MI NWS EMPLOYEE
8 HR TOTAL THRU 330 PM.
0402 PM HEAVY RAIN ELLSWORTH 45.17N 85.24W
04/27/2011 M0.92 INCH ANTRIM MI CO-OP OBSERVER
8 HR TOTAL THRU 4 PM. 36 HOUR TOTAL OF 1.64 INCHES.
0435 PM HEAVY RAIN 3 SE OMER 44.02N 83.81W
04/27/2011 M1.80 INCH ARENAC MI TRAINED SPOTTER
12 HR TOTAL THRU 430 PM.
0502 PM HEAVY RAIN BOYNE CITY 45.18N 84.96W
04/27/2011 M1.52 INCH CHARLEVOIX MI TRAINED SPOTTER
24HR TOTAL THRU 5 PM.
0627 PM HEAVY RAIN LUZERNE 44.62N 84.27W
04/27/2011 M0.95 INCH OSCODA MI TRAINED SPOTTER
12HR TOTAL THRU 6 PM.
0627 PM HEAVY RAIN 11 N LAKE CITY 44.49N 85.21W
04/27/2011 M1.58 INCH MISSAUKEE MI TRAINED SPOTTER
12HR TOTAL THRU 6PM.
0653 PM HEAVY RAIN EAST JORDAN 45.16N 85.13W
04/27/2011 M1.45 INCH CHARLEVOIX MI AMATEUR RADIO
24HR TOTAL THRU 6 PM.
0824 PM HEAVY RAIN ALDEN 44.90N 85.30W
04/27/2011 M1.54 INCH ANTRIM MI TRAINED SPOTTER
24HR TOTAL THRU 8PM.
0824 PM HEAVY RAIN 4 NNW PELLSTON 45.61N 84.82W
04/27/2011 M1.15 INCH EMMET MI TRAINED SPOTTER
12HR TOTAL THRU 8PM.
0824 PM HEAVY RAIN AU GRES 44.04N 83.69W
04/27/2011 M1.10 INCH ARENAC MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
0824 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
04/27/2011 M1.17 INCH ALPENA MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
0824 PM HEAVY RAIN STERLING 44.03N 84.02W
04/27/2011 E0.95 INCH ARENAC MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
&&
BERGERLocal storm report, Apr 27, 8:13 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
913 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
04/27/2011 M1.67 INCH ALPENA MI TRAINED SPOTTER
9 HR TOTAL THRU 330 PM.
0334 PM HEAVY RAIN 2 W CADILLAC 44.25N 85.46W
04/27/2011 M1.34 INCH WEXFORD MI TRAINED SPOTTER
8 HR TOTAL THRU 330 PM.
0336 PM HEAVY RAIN LUZERNE 44.62N 84.27W
04/27/2011 M0.81 INCH OSCODA MI TRAINED SPOTTER
8 HR TOTAL THRU 3 PM.
0337 PM HEAVY RAIN 2 SSE GAYLORD 45.01N 84.66W
04/27/2011 M1.46 INCH OTSEGO MI NWS EMPLOYEE
8 HR TOTAL THRU 330 PM.
0402 PM HEAVY RAIN ELLSWORTH 45.17N 85.24W
04/27/2011 M0.92 INCH ANTRIM MI CO-OP OBSERVER
8 HR TOTAL THRU 4 PM. 36 HOUR TOTAL OF 1.64 INCHES.
0435 PM HEAVY RAIN 3 SE OMER 44.02N 83.81W
04/27/2011 M1.80 INCH ARENAC MI TRAINED SPOTTER
12 HR TOTAL THRU 430 PM.
0502 PM HEAVY RAIN BOYNE CITY 45.18N 84.96W
04/27/2011 M1.52 INCH CHARLEVOIX MI TRAINED SPOTTER
24HR TOTAL THRU 5 PM.
0627 PM HEAVY RAIN LUZERNE 44.62N 84.27W
04/27/2011 M0.95 INCH OSCODA MI TRAINED SPOTTER
12HR TOTAL THRU 6 PM.
0627 PM HEAVY RAIN 11 N LAKE CITY 44.49N 85.21W
04/27/2011 M1.58 INCH MISSAUKEE MI TRAINED SPOTTER
12HR TOTAL THRU 6PM.
0653 PM HEAVY RAIN EAST JORDAN 45.16N 85.13W
04/27/2011 M1.45 INCH CHARLEVOIX MI AMATEUR RADIO
24HR TOTAL THRU 6 PM.
0824 PM HEAVY RAIN STERLING 44.03N 84.02W
04/27/2011 E0.95 INCH ARENAC MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
0824 PM HEAVY RAIN ALDEN 44.90N 85.30W
04/27/2011 M1.54 INCH ANTRIM MI TRAINED SPOTTER
24HR TOTAL THRU 8PM.
0824 PM HEAVY RAIN 4 NNW PELLSTON 45.61N 84.82W
04/27/2011 M1.15 INCH EMMET MI TRAINED SPOTTER
12HR TOTAL THRU 8PM.
0824 PM HEAVY RAIN AU GRES 44.04N 83.69W
04/27/2011 M1.10 INCH ARENAC MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
0824 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
04/27/2011 M1.17 INCH ALPENA MI TRAINED SPOTTER
24HR TOTAL THRU 7PM.
&&
ADAMFlood, Cheboygan
- When
- April 27, 9:00 PM EST to April 28, 3:00 AM EST
- Where
- Cheboygan County, Cheboygan to 1.66 mi NNW of Cheboygan City Co Ar
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 45.650, -84.480
Inverness Trail was washed out near Maynard Road. Numerous other secondary and gravel roads were washed out and closed. Water levels reached the sides of a few homes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 27, 2011149 deaths · 2,001 injured · $3.2 billion · EF5 · 119 events
- Tornadoes and Hail in Alabama, April 27, 2011100 deaths · 124 injured · $1.1 billion · EF5 · 83 events
- Tornadoes and Flood in Tennessee, April 27 to 28, 201133 deaths · 423 injured · $84 million · EF4 · 165 events
- Tornadoes and Flash Flood in Georgia, April 27 to 28, 201114 deaths · 143 injured · $181 million · EF4 · 66 events
- Tornadoes and Hail in Virginia, April 27 to 28, 20114 deaths · 50 injured · $3.7 million · EF3 · 11 events
- Tornadoes and Hail in Georgia, April 27, 20111 death · $5.0 million · EF3 · 4 events
- Rip Current in Texas, April 27, 20113 deaths · 1 event
- Tornadoes and Flash Flooding in Virginia, April 27 to 28, 20111 death · 7 injured · $2.3 million · EF2 · 46 events
- Tornado in Alabama, April 27, 2011$8.6 million · EF3 · 1 event
- Tornadoes and Hail in Tennessee, April 27, 2011$5,000 · EF3 · 6 events
- Rip Current in South Carolina, April 27, 20111 death · 1 event
- Tornadoes in Pennsylvania, April 27 to 28, 2011$111,000 · EF2 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303790.